Alert archive / Mississippi / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind chill advisory at Mar 3, 2014, 4:21 AM CST for 4 counties in Mississippi; Chicot County, Arkansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2014, 4:21 AM CST (10:21 UTC)
- Expired
- Mar 3, 2014, 10:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Jackson, MS
Counties Chicot County, AR, Bolivar County, MS, Leflore County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 156 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523 WWUS44 KJAN 031021 WSWJAN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 421 AM CST MON MAR 3 2014 ...BITTERLY COLD WIND CHILL READINGS THIS MORNING ACROSS PORTIONS OF THE ARKLAMISS DELTA REGION... ARZ075-MSZ018-019-025-034-031600- /O.NEW.KJAN.WC.Y.0005.140303T1021Z-140303T1600Z/ CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- INCLUDING THE CITIES OF...DERMOTT...LAKE VILLAGE...EUDORA... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE 421 AM CST MON MAR 3 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. ARCTIC AIR IS SURGING SOUTHWARD ACROSS THE REGION THIS MORNING. THE VERY COLD AIR COMBINED WITH NORTHERLY WINDS OF 15 TO 25 MPH IS RESULTING IN DANGEROUS WIND CHILL READINGS. * WIND CHILL VALUES: SINGLE DIGITS ABOVE ZERO. * IMPACTS: FROST BITE CAN OCCUR ON EXPOSED FLESH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind chill advisory went out at Mar 2, 9:50 PM CST, 6 hours 31 minutes earlier.
Area forecast discussion, Mar 2, 9:50 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
950 PM CST SUN MAR 2 2014
.UPDATE...WINTRY PRECIPITATION IS STILL EXPECTED TONIGHT IN THE
NORTH BUT THE CHANCE FOR STRONG TO SEVERE WEATHER HAS DIMINISHED.
WATER VAPOR IMAGERY CLEARLY SHOWS THE UPPER LEVEL LOW SPINNING OVER
THE OKLAHOMA/KANSAS STATE LINE AND MOVING EAST. CIRCULATION AROUND
THIS LOW WAS DRAWING UP A DRY SLOT OVER WESTERN LOUISIANA AND
WESTERN ARKANSAS THAT WILL LIKELY HELP END THE CHANCE FOR
PRECIPITATION A LITTLE FASTER THAN EXPECTED TONIGHT. LATEST SURFACE
ANALYSIS HAD A 1012MB OVER EAST CENTRAL MISSISSIPPI THAT WILL
CONTINUE SHIFTING NORTHEAST AND DRAG A COLD FRONT ACROSS OUR CWA.
LOCAL RADARS SHOWED A NARROW LINE OF STORMS APPROACHING OUR
SOUTHWEST ZONES. THIS LINE WILL SWEEP EAST ACROSS THE SOUTHERN HALF
OF OUR CWA AND MAY BRING WIND GUSTS TO 40 MPH ALONG WITH VERY BRIEF
HEAVY RAIN. FARTHER NORTH A BAND OF SHOWERS AND THUNDERSTORMS WAS
MOVING INTO THE DELTA. THE FREEZING LINE WAS NOTED NEAR NORTHERN
BOLIVAR AND NORTHERN SUNFLOWER COUNTIES AT 9PM AND FREEZING RAIN
WILL BECOME POSSIBLE OVER PORTIONS OF THE DELTA AND THE HIGHWAY 82
CORRIDOR THE REMAINDER OF THE NIGHT AS ARCTIC AIR FILTERS SOUTH
WHILE THE RAIN CONTINUES. THE DRYING NOTED ON SATELLITE IMAGERY AND
THE BACK EDGE OF THE RAIN AS NOTED ON RADARS MAY ARRIVE A LITTLE
FASTER THAN PREVIOUSLY THOUGHT AND THEREBY RESULT IN LOWER ICE
ACCUMULATIONS...THE CURRENT WINTER STORM WARNING AND WINTER WEATHER
ADVISORY AREAS WILL REMAIN UNCHANGED WITH THIS UPDATE. OVER A
QUARTER OF AN INCH OF ICE ACCUMULATION STILL LOOKS POSSIBLE WHERE
THE WARNING IS IN AFFECT. TEMPERATURE CURVES WERE ALSO ADJUSTED AS
THERE REMAINED QUITE A GRADIENT ACROSS OUR CWA. AT 9 PM GREENVILLE
WAS 35F WHILE HAWKINS FIELD AND JACKSON WERE STILL IN THE LOWER 70S.
/22/
&&
.AVIATION...IFR CONDITIONS WERE BEING REPORTED AT KGLH AND KGWO AT
03Z WHERE AN ARCTIC COLD FRONT HAS MOVED THROUGH WITH STRONG NORTH
WINDS OF 15KTS WITH HIGHER GUSTS. MVFR CONDS WERE BEING REPORTED AT
MOST OTHER TAF SITES. CONDS WL CONT TO DETERIORATE FROM THE
NORTHWEST OVERNIGHT AS THE ARCTIC AIRMASS MOVES SOUTH. FREEZING RAIN
WL BE PSBL GLH-GWO THROUGH 12Z. THE PCPN WL END FROM THE WEST AS THE
COLDEST AIR MAKES IT INTO CNTRL AND SOUTHERN MS. STRONG GUSTY NORTH
WINDS WILL LAST INTO MONDAY AFTN. VFR CONDS WL RETURN BY 00Z TUE.
/22/
.PREV DISCUSSION... /ISSUED 432 PM CST SUN MAR 2 2014/
DISCUSSION...WINTER PRECIPITATION TONIGHT NORTH...
MAIN HIGHLIGHTS OVER NEXT 18 HOURS WILL CENTER AROUND WINTER
PRECIPITATION IN THE FORM OF FREEZING RAIN AND SLEET ACROSS THE DELTA
AND NORTH-CENTRAL MS WHILE CONCURRENTLY STRONG TO SEVERE
THUNDERSTORMS COULD BE OCCURRING ACROSS PORTIONS OF NE LA AND SW MS
REGION.
A COMPLEX SET-UP CURRENTLY DEPICTS AN ARCTIC FRONT CHARACTERIZED BY
A TIGHT 30-40F DEGREE GRADIENT OVER A 60 MILE STRETCH DRAPED ALONG A
SHREVEPORT LA TO GREENVILLE MS TO CORINTH MS LINE. THIS FRONT AND
ITS INTERACTION WITH A DEEP H5 TROUGH OVER TEXAS AND ATTENDANT
SURFACE LOW WILL SET THE STAGE FOR DUAL IMPACTS OF SEVERE STORMS AND
WINTER PRECIPITATION. FIRST THE STRONG/SEVERE POTENTIAL WILL BE
DISCUSSED AND THEN THE WINTER SET-UP.
A CAPPED WARM SECTOR EXISTS ACROSS EAST TEXAS INTO SW MS THIS AFTN
CHARACTERIZED BY DEWPOINTS IN THE MID TO LOW 60S WITH TEMPERATURES
SOARING IN THE THE MID TO UPPER 70S TO EVEN 80F. DEEP ASCENT IS
NOTED PIVOTING AROUND THE TROUGH VIA WV CHANNELS AND WITH CAP EROSION
EXPECTED NEAR 00Z, SURFACE BASED CONVECTION SHOULD TAKE ROOT ACROSS
SE TEXAS INTO WEST LA. AS THIS CONVECTION DEVELOPS AND PUSHES EAST,
IT WILL RIDE UP AND OVER THE ARCTIC FRONT WHERE SOME ELEVATED CAPE
COULD SUPPORT HAIL TO THE SIZE OF QUARTERS. AS THE EVENING
PROGRESSES AND THE COLD FRONT PUSHES EAST ACROSS LA WHILE A SURFACE
LOW DEVELOPS ALONG IT, BETTER LOW LEVEL CONVERGENCE AND CAP EROSION
SHOULD ALLOW FOR A BROKEN SQUALL LINE TO DEVELOP NEAR THE I-10
CORRIDOR NORTHWARD TOWARDS THE I-20 CORRIDOR IN LA TOWARDS WEST MS.
HOW FAR NORTH REMAINS IN QUESTION AS THE SFC BASED INSTABILITY GETS
PINCHED OFF. THE MORE FAVORED AREA WILL BE FROM ALONG AND SOUTH OF A
WINNSBORO LA TO BROOKHAVEN LINE. SPC MESOSCALE ANALYSIS REFLECTS
THIS AREA WELL WHERE ESRH INFLOW BASES APPEAR MORE SFC BASED WHILE
BEING NEAR 300 M2/S2 IN PRESENCE OF ~500 J/KG ML CAPE. THIS
ENVIRONMENT COULD SUPPORT WIND GUSTS OF 50-60 MPH, QUARTER HAIL AND A
TORNADO IS NOT AN IMPOSSIBILITY. FEEL GREATER TORNADO THREAT WILL BE
FAR SW TOWARDS I-10 CORRIDOR. STORMS WILL SLOWLY LOSE INTENSITY
THROUGH THE EARLY MORNING HOURS AS THEY SHIFT EAST.
FOR THE WINTER HAZARDS...CONCURRENTLY AS THE STRONG/SEVERE STORMS
COULD BE ONGOING ACROSS THE SOUTH, THE DEEP ASCENT WILL AID IN
PRECIPITATION DEVELOPMENT OVER THE ARCTIC AIRMASS BY LATE THIS
EVENING THROUGH EARLY SUNDAY MORNING. NAM/EC CONTINUE TO BE THE
COLDER MODELS AND WERE RELIED UPON GIVEN PAST HANDLING OF WINTER
EVENTS. INITIAL PRECIPITATION WILL BE RAIN THIS AFTERNOON WITH SOME
THUNDERSTORMS INTO THE EARLY EVENING AND THEN A TRANSITION TO
FREEZING RAIN LATE TONIGHT AS THE SUB-FREEZING LAYER MOVES INTO THE
DELTA REGION. AS THE SUB-FREEZING LAYER THICKENS AND GETS COLDER BY
EARLY MONDAY MORNING, A TRANSITION TO SLEET LOOKS TO OCCUR. A WINTER
STORM WARNING IS IN EFFECT WHERE ICE/SLEET ACCUMULATIONS ARE LIKELY
TO BE IN THE 0.25"-0.4" RANGE. FARTHER SOUTH AND EAST OF THIS AREA
WILL HAVE SOME ICE ACCUMULATION POSSIBILITIES OF 0-1"-0.2". WIND
CHILLS WILL ALSO BE QUITE COLD MONDAY MORNING WITH READINGS 1-9F
DEGREES ABOVE ZERO AND ONLY RISING TO THE 20S THROUGH THE AFTERNOON
FOR THE DELTA REGION. PRECIPITATION WILL TAPPER DOWN AFTER 4AM FOR
THE DELTA AND BY DAWN FOR CENTRAL AND EASTERN AREAS OF THE ADVISORY.
SOME LIGHT FREEZING DRIZZLE COULD BE POSSIBLE THROUGH PERIODS OF THE
MORNING. TEMPERATURES WILL STRUGGLE TO GET ABOVE FREEZING ACROSS THE
NORTH TO ONLY THE MID TO UPPER 40S IN THE SOUTH.
A QUIET PERIOD WILL BE ON TAP FOR MONDAY EVENING AND EARLY TUESDAY
BUT BY MID MORNING TUESDAY, ANOTHER S/WV TROUGH WILL PASS OVER THE
REGION AND WITH COLD TEMPS STILL IN PLACE...ANOTHER ROUND OF
SLEET/FREEZING RAIN COULD OCCUR INTO EARLY TUESDAY AFTERNOON ACROSS
SOUTH MS AND LA. PRECIP AT THIS TIME APPEARS LIGHT WITH LITTLE
IMPACTS EXPECTED WITH WARMING TEMPS THAT AFTERNOON BUT THIS WILL BEAR
WATCHING. /ALLEN/
LONG TERM...MODELS STILL HAVE SOME DIFFERENCES WITH HOW THEY HANDLE
THE LATER WEDNESDAY THROUGH THURSDAY NIGHT PERIOD...ALTHOUGH
DIFFERENCES ARE NOT AS GREAT AS WAS THE CASE YESTERDAY. CONSENSUS
SUGGESTS THE PREVIOUSLY-MENTIONED SOUTHERN STREAM DISTURBANCE WILL
DEEPEN OVER THE LOWER MS VALLEY WHILE SPURRING LOW LEVEL
CYCLOGENESIS NEAR THE CENTRAL GULF COAST. OUR REGION SHOULD BE ON
THE BACKSIDE OF THIS DEVELOPING COASTAL LOW SO ANTICIPATE MOSTLY
STRATIFORM RAIN AND CONTINUED COOL TEMPERATURES OVER THIS
PERIOD...WITH WETNESS MOST CONCENTRATED IN EASTERN AND SOUTHEASTERN
MS. PREVIOUS MODEL SOLUTIONS SUGGESTED DYNAMIC LIFT WITH UL
DEFORMATION ZONE PASSAGE IN THE PRESENCE OF CHILLY TEMPS COULD
POSSIBLY DELIVER A WET SNOWFLAKE OR TWO THURSDAY. BUT THAT VERY
MINOR POTENTIAL LOOKING EVEN LESS LIKELY WITH NEW MODELS RUNS WHICH
TREND SLIGHTLY WARMER.
BY FRIDAY WE SHOULD HOPEFULLY BE IN STORE FOR RIDGING ALOFT WORKING
IN FROM THE WEST...AT LEAST TEMPORARILY. THIS SHOULD ALLOW FOR
IMPROVING/WARMING TEMPERATURES INTO THE WEEKEND. UNFORTUNATELY THE
SOUTHERN STREAM LOOKS TO REMAIN RATHER CHAOTIC SO DRY CONDITIONS FOR
NEXT WEEKEND IS NOT YET A SURE BET. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 31 39 27 44 / 100 14 6 20
MERIDIAN 37 42 30 48 / 96 31 5 16
VICKSBURG 29 36 27 41 / 100 13 7 22
HATTIESBURG 42 47 30 48 / 98 31 8 34
NATCHEZ 33 40 27 41 / 96 13 10 29
GREENVILLE 22 31 23 38 / 100 13 6 10
GREENWOOD 25 34 22 45 / 100 16 5 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR
MSZ026>029-035-036-040>042.
WINTER STORM WARNING UNTIL 9 AM CST MONDAY FOR MSZ018-019-025-
034.
LA...WINTER WEATHER ADVISORY UNTIL 9 AM CST MONDAY FOR LAZ007>009.
AR...WINTER STORM WARNING UNTIL 9 AM CST MONDAY FOR ARZ074-075.
&&
22/ALLEN/BBHazardous weather outlook, Mar 2, 8:21 PM CST, 8 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 821 PM CST SUN MAR 2 2014 ARZ074-075-MSZ018-019-025-034-040230- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- 821 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND MONDAY ICE ACCUMULATION RISK...ELEVATED TIMING...REMAINDER OF TONIGHT ICE ACCUMULATIONS OF A QUARTER TO NEAR A HALF INCH WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS MONDAY. TRAVEL CONDITIONS WILL BE DIFFICULT FOR THE MONDAY MORNING COMMUTE AS ICE ACCUMULATES ON ELEVATED SURFACES...SUCH AS BRIDGES AND OVERPASSES. SPORADIC POWER OUTAGES WILL ALSO BE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ015-016-023>026-MSZ030>033-037>039-043>066-072>074-040230- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 821 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. LAZ007>009-MSZ026>029-035-036-040>042-040230- MOREHOUSE-WEST CARROLL-EAST CARROLL-GRENADA-CARROLL-MONTGOMERY- WEBSTER-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 821 PM CST SUN MAR 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TONIGHT AND MONDAY ICE ACCUMULATION RISK...LIMITED TIMING...REMAINDER OF TONIGHT ICE ACCUMULATIONS OF A TENTH TO NEAR A QUARTER INCH WILL BE POSSIBLE AFTER MIDNIGHT INTO THE EARLY MORNING HOURS MONDAY. LIGHT ICING OF BRIDGES...OVERPASSES AND ELEVATED SURFACES WILL BE POSSIBLE WHICH WILL MAKE TRAVEL CONDITIONS HAZARDOUS FOR THE MORNING COMMUTE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY. 45 && ...HAZARD LEGEND... *ICE ACCUMULATION* EXTREME...ROADS IMPASSABLE AND WIDESPREAD POWER OUTAGES LIKELY. HIGH...DANGEROUS TRAVEL CONDITIONS AND NUMEROUS POWER OUTAGES POSSIBLE. ELEVATED...DIFFICULT TRAVEL CONDITIONS AND SPORADIC POWER OUTAGES POSSIBLE. LIMITED...LIGHT ICING OF BRIDGES AND OVERPASSES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR WINTER WEATHER ISSUES... WPC DAY 1 THROUGH 3 WINTER THREATS... WWW.HPC.NCEP.NOAA.GOV/WWD/WINTER_WX.SHTML WPC WINTER IMPACT DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 3, 12:00 AM CST, 4 hours 21 minutes before
MSZ062-030630-
LINCOLN MS-
1200 AM CST MON MAR 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1200 AM CST MON MAR 3 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHEAST OF WEST LINCOLN TO 8 MILES
SOUTHWEST OF CENTER POINT AT MIDNIGHT CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN LINCOLN COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3150 9063 3155 9059 3155 9024 3134 9025
3134 9063
TIME...MOT...LOC 0600Z 270DEG 35KT 3163 9042 3135 9068
BKSpecial weather statement, Mar 3, 12:07 AM CST, 4 hours 14 minutes before
MSZ050-030635-
SCOTT MS-
1207 AM CST MON MAR 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CST MON MAR 3 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES NORTH OF FORKVILLE TO 14 MILES
SOUTHWEST OF MORTON AT 1207 AM CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SCOTT COUNTY SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3223 8939 3222 8973 3236 8973 3247 8976
3258 8968 3257 8932 3233 8932
TIME...MOT...LOC 0607Z 270DEG 30KT 3253 8961 3223 8982
BKSpecial weather statement, Mar 3, 12:30 AM CST, 3 hours 51 minutes before
MSZ063-064-030700-
LAWRENCE MS-JEFFERSON DAVIS MS-
1230 AM CST MON MAR 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST MON MAR 3 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM OMA TO 17 MILES WEST OF JAYESS AT 1230 AM
CST...MOVING EAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN JEFFERSON DAVIS AND LAWRENCE COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9011 3134 9024 3168 9024 3174 9018
3175 9014 3177 8975 3168 8975 3142 9000
3139 9004 3135 9007 3133 9009
TIME...MOT...LOC 0630Z 270DEG 26KT 3175 9008 3138 9043
BKSpecial weather statement, Mar 3, 12:48 AM CST, 3 hours 33 minutes before
ARZ074-075-LAZ007>009-MSZ018-019-025>030-032-034>036-040-041-031140- ASHLEY AR-CHICOT AR-WEBSTER MS-WASHINGTON MS-SUNFLOWER MS-SHARKEY MS- MONTGOMERY MS-LEFLORE MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS- GRENADA MS-CLAY MS-CHOCTAW MS-CARROLL MS-BOLIVAR MS-MOREHOUSE LA- EAST CARROLL LA-WEST CARROLL LA- 1248 AM CST MON MAR 3 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1248 AM CST MON MAR 3 2014 ...VERY LIGHT MIXED WINTRY PRECIPITATION MAY OCCUR ACROSS PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND NORTH CENTRAL MISSISSIPPI EARLY THIS MORNING... ARCTIC AIR WILL DROP INTO THE NORTHERN PORTIONS OF THE ARKLAMISS EARLY THIS MORNING WHILE VERY LIGHT RAIN AND LIGHT DRIZZLE IS ENDING. SURFACE TEMPERATURES MAY BRIEFLY DROP TO FREEZING WHILE VERY LIGHT RAIN/DRIZZLE IS STILL FALLING. THIS MAY RESULT IN BRIEF VERY LIGHT FREEZING RAIN OR FREEZING DRIZZLE. NO MEASURABLE ICE ACCUMULATIONS ARE EXPECTED BUT...SLICK SPOTS MAY DEVELOP ESPECIALLY ON BRIDGES AND OVERPASSES WHERE PUDDLES QUICKLY FREEZE AS SUBFREEZING TEMPERATURES MOVE IN. CAUTION IS ADVISED DURING EARLY MORNING COMMUTES. 22
Special weather statement, Mar 3, 12:57 AM CST, 3 hours 24 minutes before
MSZ051-052-056-057-030725-
SMITH MS-NEWTON MS-LAUDERDALE MS-JASPER MS-
1257 AM CST MON MAR 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1257 AM CST MON MAR 3 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES WEST OF DECATUR TO 17 MILES WEST OF
TAYLORSVILLE AT 1257 AM CST...MOVING EAST AT 40 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN JASPER...WESTERN LAUDERDALE...NEWTON AND
SOUTHEASTERN SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3205 8900 3180 8932 3178 8965 3192 8966
3205 8950 3223 8939 3223 8932 3234 8933
3251 8922 3251 8876
TIME...MOT...LOC 0657Z 269DEG 35KT 3243 8916 3205 8939
3180 8969
BKSpecial weather statement, Mar 3, 1:36 AM CST, 2 hours 45 minutes before
MSZ056>058-064>066-030850-
SMITH MS-JONES MS-JEFFERSON DAVIS MS-JASPER MS-COVINGTON MS-CLARKE MS-
136 AM CST MON MAR 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
136 AM CST MON MAR 3 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF STRINGER TO 28 MILES
SOUTHWEST OF COLLINS AT 136 AM CST...MOVING EAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CLARKE...COVINGTON...SOUTHERN JASPER...EAST
CENTRAL JEFFERSON DAVIS...JONES AND SOUTHEASTERN SMITH COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3195 8846 3186 8857 3182 8894 3155 8893
3145 8905 3146 8988 3204 8924 3205 8845
TIME...MOT...LOC 0736Z 269DEG 29KT 3191 8928 3138 8990
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 10:35 PM CST | Special Weather Statement | JAN | Warren | 30 min |
| Mar 2, 10:39 PM CST | Special Weather Statement | JAN | Sunflower, Washington | 31 min |
| Mar 2, 10:51 PM CST | Special Weather Statement | JAN | Adams, Claiborne, Jefferson | 29 min |
| Mar 2, 11:18 PM CST | Special Weather Statement | JAN | Copiah | 32 min |
| Mar 2, 11:29 PM CST | Special Weather Statement | JAN | Franklin | 31 min |
| Mar 2, 11:35 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 40 min |
| Mar 2, 11:38 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 52 min |
| Mar 3, 12:00 AM CST | Special Weather Statement | JAN | Lincoln | 30 min |
| Mar 3, 12:07 AM CST | Special Weather Statement | JAN | Scott | 28 min |
| Mar 3, 12:14 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 46 min |
| Mar 3, 12:30 AM CST | Special Weather Statement | JAN | Lawrence | 30 min |
| Mar 3, 12:57 AM CST | Special Weather Statement | JAN | Jasper, Newton, Smith | 28 min |
| Mar 3, 1:36 AM CST | Special Weather Statement | JAN | Clarke, Covington, Jasper, Jones | 74 min |
Nearby
Wind Chill Advisories in Mississippi, 2014Wind Chill Advisories in Arkansas, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.